Alert archive / Louisiana / Freeze Warnings in 2011

Freeze Warning 3, NWS Lake Charles, LA

January 9, 20117 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this freeze warning at Jan 9, 2011, 3:22 PM CST for 7 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Jan 10, 2011, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2011, 3:22 PM CST (21:22 UTC)
In effect from
Jan 10, 2011, 1:00 AM CST
Expired
Jan 10, 2011, 7:32 AM CST
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WWUS74 KLCH 092122
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CST SUN JAN 9 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE
I-10 CORRIDOR SOUTH TO THE COAST...

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY FOR
COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND AND PARISHES
IN CENTRAL LOUISIANA...

.AN AREA OF LOW PRESSURE WAS LOCATED ABOUT 80 MILES SOUTH OF
VERMILION BAY THIS AFTERNOON. THIS AREA IS MOVING TO THE NORTHEAST
AND WILL MOVE INTO THE COASTAL WATERS OF MISSISSIPPI BY THIS
EVENING. AS THE LOW MOVES OFF TO THE EAST WINDS WILL BEGIN THE
TAPER OFF AND BECOME MORE NORTHERLY. FREEZING TEMPERATURES ARE
EXPECTED TO BE BROUGHT IN FROM THE NORTH AND WILL SPREAD AS FAR
SOUTH AS TYLER COUNTY IN SOUTHEAST TEXAS TO ST LANDRY PARISH IN
CENTRAL LOUISIANA DURING THE OVERNIGHT HOURS.

LAZ027>033-TXZ180>182-201-100530-
/O.NEW.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
322 PM CST SUN JAN 9 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY. 

COLDER AIR CONTINUES TO BE BROUGHT INTO THE REGION THIS AFTERNOON
BEHIND AN AREA OF LOW PRESSURE LOCATED OVER THE GULF. THE RESULT
WILL BE FREEZING TEMPERATURES ACROSS CENTRAL LOUISIANA AND THE
LAKES REGION OF SOUTHEAST TEXAS. FREEZING TEMPERATURES ARE
EXPECTED AROUND 1 AM IN SOME LOCATIONS BUT WILL SPREAD OUT DURING
THE OVERNIGHT WITH TEMPERATURES REMAINING BELOW FREEZING UNTIL 8
AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

LAZ041>045-051>055-TXZ215-216-100000-
/O.CON.KLCH.WI.Y.0001.000000T0000Z-110110T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
322 PM CST SUN JAN 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

AN AREA OF LOW PRESSURE WAS LOCATED ABOUT 80 MILES SOUTH OF
VERMILION BAY THIS AFTERNOON. THIS AREA IS MOVING TO THE NORTHEAST
AND WILL MOVE INTO THE COASTAL WATERS OF MISSISSIPPI BY THIS
EVENING. AS THE LOW MOVES OFF TO THE EAST WINDS WILL BEGIN THE
TAPER OFF AND BECOME MORE NORTHERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
4 follow-up statements
465 
WWUS74 KLCH 100002
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CST SUN JAN 9 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY FOR
COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND AND PARISHES IN
CENTRAL LOUISIANA...

LAZ041>045-051>055-TXZ215-216-100115-
/O.EXP.KLCH.WI.Y.0001.000000T0000Z-110110T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
602 PM CST SUN JAN 9 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

LAZ027>033-TXZ180>182-201-100600-
/O.CON.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
602 PM CST SUN JAN 9 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST MONDAY. 

COLDER AIR CONTINUES TO BE BROUGHT INTO THE REGION THIS AFTERNOON
BEHIND AN AREA OF LOW PRESSURE LOCATED OVER THE GULF. THE RESULT
WILL BE FREEZING TEMPERATURES ACROSS CENTRAL LOUISIANA AND THE
LAKES REGION OF SOUTHEAST TEXAS. FREEZING TEMPERATURES ARE
EXPECTED AROUND 1 AM IN SOME LOCATIONS BUT WILL SPREAD OUT DURING
THE OVERNIGHT WITH TEMPERATURES REMAINING BELOW FREEZING UNTIL
8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

13
512 
WWUS74 KLCH 100415
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1015 PM CST SUN JAN 9 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST MONDAY FOR
COUNTIES IN THE LAKE REGION OF SOUTHEAST TEXAS AND PARISHES IN
CENTRAL LOUISIANA...

LAZ030>033-TXZ201-100515-
/O.CAN.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-HARDIN-
INCLUDING THE CITIES OF...DERIDDER...OAKDALE...VILLE PLATTE...
OPELOUSAS...LUMBERTON
1015 PM CST SUN JAN 9 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES ARE EXPECTED TO CONTINUE SLOWLY FALLING OVERNIGHT...AND
REACH THE LOWER TO MID 30S. A PERIOD OF FREEZING OR SUB FREEZING
TEMPERATURES IS NO LONGER EXPECTED.

$$

LAZ027>029-TXZ180>182-101200-
/O.CON.KLCH.FZ.W.0003.110110T0700Z-110110T1400Z/
VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
WOODVILLE...JASPER...NEWTON
1015 PM CST SUN JAN 9 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST MONDAY. 

COLDER AIR CONTINUES TO BE BROUGHT INTO THE REGION THIS AFTERNOON
BEHIND AN AREA OF LOW PRESSURE LOCATED OVER THE GULF. THE RESULT
WILL BE FREEZING TEMPERATURES ACROSS CENTRAL LOUISIANA AND THE
LAKES REGION OF SOUTHEAST TEXAS. TEMPERATURES ARE EXPECTED TO DROP
BELOW FREEZING IN THE ADVISORY AREA BETWEEN 3 AND 4 AM...AND
REMAIN AT OR BELOW FREEZING FOR 3 TO 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

13
223 
WWUS74 KLCH 101146
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CST MON JAN 10 2011

...FREEZE WARNING IN EFFECT UNTIL 8 AM CST MONDAY FOR COUNTIES IN THE
LAKE REGION OF SOUTHEAST TEXAS AND PARISHES IN CENTRAL LOUISIANA...

LAZ027>029-TXZ180>182-101400-
/O.CON.KLCH.FZ.W.0003.000000T0000Z-110110T1400Z/
VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
WOODVILLE...JASPER...NEWTON
546 AM CST MON JAN 10 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. 

TEMPERATURES ARE NEAR FREEZING ACROSS MOST LOCATIONS IN THE LAKES
AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA...WITH
ISOLATED...MAINLY RURAL LOCATIONS REPORTING BELOW FREEZING CONDITIONS.
TEMPERATURES ARE EXPECTED TO HOLD STEADY...OR DROP ANOTHER DEGREE OR
TWO BEFORE SUNRISE. THEREFORE...THE FREEZE WARNING WILL REMAIN IN
EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$
151 
WWUS74 KLCH 101332
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 AM CST MON JAN 10 2011


LAZ027>029-TXZ180>182-101445-
/O.CAN.KLCH.FZ.W.0003.000000T0000Z-110110T1400Z/
VERNON-RAPIDES-AVOYELLES-TYLER-JASPER-NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
WOODVILLE...JASPER...NEWTON
732 AM CST MON JAN 10 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE LEVELED OFF NEAR THE FREEZING MARK IN
ISOLATED...MAINLY RURAL LOCATIONS OF THE LAKES AREA OF SOUTHEAST
TEXAS AND CENTRAL LOUISIANA. TEMPERATURES SHOULD NOW BEGIN TO
SLOWLY RISE TO ABOVE FREEZING. THEREFORE...THE FREEZE WARNING IS CANCELLED.

RESIDENTS SHOULD BE AWARE THAT FREEZING TEMPERATURES WILL BE
POSSIBLE AGAIN TONIGHT...WITH A HARD FREEZE POSSIBLE ON TUESDAY
NIGHT INTO EARLY WEDNESDAY MORNING.

$$

RUA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 9, 11:56 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 9, 11:56 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 AM CST SUN JAN 9 2011

.AVIATION...
18Z TAF DISCUSSION...VFR/MVFR THROUGH 00Z THEN MVFR/IFR OVERNIGHT.
LATEST RADAR IMAGERY SHOWS A LARGE AREA OF RAIN AND EMBEDDED
THUNDERSTORMS MOVING ACROSS THE FORECAST AREA...WITH THE BACK EDGE
OF PRECIPITATION BETWEEN HOU AND BPT. PRECIPITATION APPEARS LIKELY
TO END MUCH SOONER THAN PREVIOUSLY FORECAST AND WILL END RAINFALL
FROM WEST TO EAST AT SOUTHERN TERMINALS THROUGH THE AFTERNOON
HOURS. KAEX WILL CONTINUE TO SEE OFF AND ON -RA THROUGH THE
AFTERNOON AS WRAPAROUND PRECIP ASSOCIATED WITH UPPER LOW CONTINUES
TO AFFECT CENTRAL LOUISIANA. AROUND 00Z...FORECAST SOUNDINGS
INDICATE -PL MAY BEGIN TO MIX WITH THE RAIN AT KAEX WITH
LIKELIHOOD OF SLEET INCREASING THROUGH THE EVENING AS TEMPERATURES
COOL ALOFT. ALL PRECIP TO END AT KAEX AROUND 04Z AS UPPER LOW
MOVES OFF TO THE EAST. CURRENT VFR/MVFR CEILINGS TO LOWER TO
IFR/MVFR BETWEEN 21Z AND 00Z AT ALL TERMINALS. NORTHEAST WINDS
WILL REMAIN QUITE GUSTY ESPECIALLY AT SOUTHERN AIRPORTS WITH A FEW
GUSTS POSSIBLY OVER 30 KNOTS AT TIMES OVER THE NEXT FEW
HOURS...WITH WINDS DIMINISHING LATE THIS AFTERNOON AND EVENING
WHILE BACKING TO A MORE NORTHERLY DIRECTION.

05

&&

.PREV DISCUSSION... /ISSUED 1031 AM CST SUN JAN 9 2011/

UPDATE...
A WINTER SURFACE LOW IN THE GULF WAS LOCATED OVER ABOUT 100 MILES
SOUTHEAST OF HOUSTON THIS MORNING. SHOWERS AND THUNDERSTORMS WERE
LOCATED OVER THE COASTAL WATERS WITH A GALE WARNING POSTED.
STRONGEST STORMS WERE LOCATED AROUND 60 MILES SOUTH OF SABINE PASS
MOVING TO THE EAST/EAST NORTHEAST. RAIN MIXED WITH SHOWERS ALSO
EXTENDS OVER A LARGE PORTION OF SOUTHEAST TEXAS AND SOUTHERN
LOUSIANA AS THE GULF MOISTURE IS PULLED OUT OF THE GULF AND ABOVE
THE FRONTAL BOUNDARY. THIS ACTIVITY WILL CONTINUE INTO THE
AFTERNOON HOURS BEFORE BEGINNING TO TAPER OFF IN THE EVENING HOURS.

CURRENT ZONES ARE FINE HAVE NO PLANS ON ANY UPDATES AT THIS TIME.

PREV DISCUSSION... /ISSUED 901 AM CST SUN JAN 9 2011/

UPDATE...
HAVE UPDATED ZONES TO REFLECT PRECIPITATION COVERAGE.

A LARGE AREA OF RAIN/SHOWERS IS MOVING ACROSS SOUTHEAST TEXAS AND
INTO SOUTHERN LOUISIANA THIS MORNING. THE RAIN/SHOWER MIX ALSO
EXTENDS INTO THE COASTAL WATERS WITH SEVERAL THUNDERSTORMS NOTED
OVER THE COASTAL WATERS. THE STRONGEST OF THESE STORMS IS LOCATED
ABOUT 50 MILES SOUTH OF SABINE PASS MOVING EAST AT 35 MPH...THIS
STORM IS AT THE APEX OF A BOW ECHO.

PREV DISCUSSION... /ISSUED 607 AM CST SUN JAN 9 2011/

DISCUSSION...
CONCERNING THE 09/12Z TAF ISSUANCE.

AVIATION...
CONDITIONS ARE EXPECTED TO DETERIORATE DURING THE DAY AS STRONG LOW
PRESSURE SYSTEM MOVES FROM THE TEXAS COAST ACROSS THE COASTAL
WATERS. STARTING OUT THE FORECAST PERIOD AT VFR CONDITIONS AT ALL
SITES...HOWEVER RAIN BANDS JUST BEGINNING TO ENTER THE FORECAST
AREA AND WILL CONTINUE TO SPREAD EASTWARD WITH STEADY LIGHT TO
MODERATE RAIN OVERTAKING THE FORECAST AREA DURING THE MORNING
HOURS. CEILINGS AND VISIBILITIES ARE EXPECTED TO DROP TO AT-LEAST
MVFR CONDITIONS BY 09/18Z. SOME LIGHT SLEET MAY MIX IN WITH THE
RAIN BY LATE AFTERNOON AT KAEX.

EASTERLY WINDS WILL ALSO BE INCREASING AND BECOMING QUITE
BLUSTERY...ESPECIALLY AT SITES NEAR THE COAST WITH SUSTAINED WINDS
AROUND 20 KNOTS AND GUSTS TO 30 KNOTS.

THE LOW WILL BEGIN TO PUSH EAST OF THE AREA THIS EVENING AND
OVERNIGHT...WITH WINDS TURNING NORTH AND DECREASING...AS WELL AS A
GRADUAL END TO THE RAIN. WRAP AROUND MOISTURE AND COLD AIR
ADVECTION WILL ALLOW FOR LOW CEILINGS AT IFR LEVELS TO HANG AROUND
THROUGH THE NIGHT.

RUA

PREV DISCUSSION... /ISSUED 533 AM CST SUN JAN 9 2011/

SYNOPSIS...A STRONG 1000HPA COASTAL LOW NEAR CORPUS CHRISTI WILL
MOVE UP THE TEXAS COAST AND THROUGH THE LOUISIANA NEAR SHORE
WATERS THIS AFTERNOON. WINDS WILL INCREASE OUT OF THE SOUTH AND
A COLD RAIN WILL PRODUCE BLUSTERY CONDITIONS TODAY ALONG AND SOUTH
OF THE I-10 CORRIDOR. PERIODS OF RAIN WITH SLEET WILL MOVE THROUGH
INTERIOR PORTIONS OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA WITH NO
ICE ACCUMULATIONS. ANYWHERE FROM ONE TO TWO INCHES OF RAIN WITH A
FEW LOCATIONS GETTING THREE INCHES TODAY. AS THE STORM SYSTEM
MOVES EAST THIS EVENING...RAIN WILL TAPER OFF FROM THE WEST. TIDES
ARE EXPECTED TO INCREASE UP TO TWO FEET ABOVE PREDICTED LEVELS.

SHORT TERM...DRY AIR IN THE LOWER LAYERS SHOULD CONTINUE TO
EVAPORATE MUCH OF THE RAINFALL WHILE A FEW SLEET PELLETS COULD
MAKE IT TO THE GROUND ESPECIALLY OVER INTERIOR AREAS TODAY.
RAINFALL SHOULD BE PERIODIC IN NATURE SO LOWERED POPS TO LIKELY
ACROSS THE THE SOUTH AND SCATTERED IN THE NORTH TODAY. DUE TO WET
BULBING FROM EVAPORATIVE COOLING, COLD ADVECTION FROM THE
NORTHEAST, PRECIP DRAGGING DOWN COOLER AIR AND OF COURSE CLOUD
COVER, I KEPT MAX TEMPERATURES BELOW GUIDANCE. THOSE HIGH TEMPS
WILL BE EARLY IN THE DAY WITH STEADY OR SLOWLY FALLING TEMPS IN
THE AFTERNOON. A WIND ADVISORY IS OUT FOR THE I-10 CORRIDOR TO THE
COAST FOR STRONG EASTERLY WINDS 20 TO 25 MPH WITH HIGHER GUSTS
ESPECIALLY NEAR THE COAST. A COASTAL FLOOD ADVISORY IS ALSO OUT
FOR WATER LEVELS UP TO TWO FEET ABOVE NORMAL TIDES WHICH COULD
CAUSE SOME MINOR OVERWASHING.

I SHADED TEMPERATURES HIGHER TNITE DUE TO WINDS STAYING RATHER
HIGH AND PRODUCING MIXING. ALSO DRIER AIR PUNCHING INTO THE REAR
OF THIS SYSTEM SHOULD TAPER OFF THE PRECIP ALONG WITH SURFACE
SPEED DIVERGENCE FROM THE STRONGER OFFSHORE WINDS.

LONG TERM...A HARD FREEZE IS INDICATED FOR WEDNESDAY AND THURSDAY
MORNINGS AS THE 1044HPA POLAR HIGH TAKES A SOUTHERLY ROUTE INTO
THE SOUTHERN PLAINS AND ON SOUTH INTO THE LOWER RIO GRANDE VALLEY.
TEMPERATURES WILL REMAIN COLDER THAN NORMAL INTO FRIDAY. A RETURN
FLOW SETS UP NEXT WEEKEND INCREASING LOW LEVEL MOISURE AND
BRINGING A MINIMAL CHANCE OF SHOWERS WITH A WARMING TREND.

MARINE...WINDS INCREASING OVER THE COASTAL WATERS AND ARE NOW
APPROACHING GALE FORCE AS REPORTED BY SEVERAL RIGS. THESE EASTERLY
GALES ARE EXPECTED TO PERSIST INTO THE AFTERNOON OR UNTIL THE LOW
PASSES ON BY TO THE EAST. STRONG NORTHERLY WINDS IN THE WAKE OF
THE LOW SHOULD REMAIN THROUGH THE NIGHT. A GALE WARNING HAS BEEN
ISSUED FOR TODAY AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR TONIGHT.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  47  34  52  34  52 / 100  30   0  10  10
KBPT  50  36  53  33  51 / 100  30   0  10  10
KAEX  38  34  48  30  48 / 100  50   0  10  10
KLFT  49  36  52  35  52 / 100  50   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...VERMILION.

     COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU...CAMERON...IBERIA...LOWER ST.
     MARTIN...ST. MARY...VERMILION.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

     COASTAL FLOOD ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST MONDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM...WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     GALE WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
     LATE TONIGHT FOR THE FOLLOWING ZONES: CALCASIEU LAKE...
     SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Jan 9, 6:18 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CST SUN JAN 9 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-101130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
618 AM CST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A DEEP SURFACE LOW WILL MOVE RAPIDLY UP THE TEXAS COAST AND
ACROSS THE LOUISIANA COASTAL WATERS TODAY. AS THIS SYSTEM
INTENSIFIES GALE FORCE WINDS WILL BE ENCOUNTERED OVER THE COASTAL
WATERS WHERE A GALE WARNING IS IN EFFECT. A WIND ADVISORY HAS BEEN
POSTED FOR THE I-10 CORRIDOR TODAY TO THE COAST. A SMALL CRAFT
ADVISORY IS ALSO IN EFFECT FOR THE INLAND LAKES AND BAYS.

SOME MINOR FLOODING WILL ALSO BE POSSIBLE IN THE ESTRUARIES AND
TIDAL PORTIONS OF RIVERS TODAY DUE TO HIGHER THAN NORMAL TIDES
PUSHED BY THE WIND. ONE TO TWO INCHES OF RAIN IS POSSIBLE WITH A
FEW LOCATIONS RECEIVING UP TO THREE INCHES TODAY. RAIN SHOULD
TAPER OFF FROM THE WEST THIS EVENING AS THE LOW HEADS ON TO THE
EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HARD FREEZE IS POSSIBLE WEDNESDAY AND THURSDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-101130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
618 AM CST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE TO GALE FORCE AND SEAS WILL BUILD UP TO 9
FEET. TIDES WILL RUN ONE TO TWO FEET ABOVE NORMAL. A GALE WARNING
IS IN EFFECT ALONG WITH A COASTAL FLOOD ADVISORY DUE TO WAVE
ACTION CAUSING SPLASH OVER DURING HIGHER THAN NORMAL TIDES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLDER THAN NORMAL TEMPERATURES THROUGH FRIDAY. A MINIMAL CHANCE
FOR RAIN THIS WEEKEND AS A RETURN FLOW SETS UP WITH A WARMING TREND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SWEENEY

In the hours before

Local storm report, Jan 9, 1:03 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
103 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     MARINE TSTM WIND 33 S JOHNSON BAYOU      29.29N 93.62W
01/09/2011  M55.00 MPH       GMZ470             LA   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 294.

0955 AM     MARINE TSTM WIND 61 S RUTHERFORD BEACH   28.91N 93.30W
01/09/2011  M44.00 MPH       GMZ472             XX   AWOS

            REPORT FROM FAA AWOS KCRH IN WEST CAMERON BLOCK 268.

1205 PM     MARINE TSTM WIND 74 S PECAN ISLAND       28.58N 92.46W
01/09/2011  M40.00 MPH       GMZ472             XX   PUBLIC

            REPORT FROM PLATFORM IN VERMILION BLOCK 245.

1215 PM     NON-TSTM WND GST 4 SSE BEAUMONT          30.04N 94.11W
01/09/2011  M45.00 MPH       JEFFERSON          TX   BROADCAST MEDIA

            KFDM-TV MESONET MEASURED A WIND GUST OF 45 MPH AT ODOM
            ACADEMY. TIME IS ESTIMATED.

1215 PM     NON-TSTM WND GST 5 SE BEAUMONT           30.04N 94.07W
01/09/2011  M53.00 MPH       JEFFERSON          TX   BROADCAST MEDIA

            KFDM-TV MESONET MEASURED A WIND GUST OF 53 MPH AT LAMAR
            UNIVERSITY. TIME IS ESTIMATED.

1215 PM     NON-TSTM WND GST 3 ESE BEAUMONT          30.08N 94.10W
01/09/2011  M45.00 MPH       JEFFERSON          TX   BROADCAST MEDIA

            KFDM-TV MESONET MEASURED A WIND GUST OF 45 MPH AT ST.
            ANTHONY CATHEDRAL SCHOOL. TIME IS ESTIMATED.

1218 PM     NON-TSTM WND GST 3 S CENTRAL GARDENS     29.95N 94.02W
01/09/2011  M50.00 MPH       JEFFERSON          TX   ASOS

            KBPT ASOS MEASURED A WIND GUST OF 50 MPH.

1220 PM     NON-TSTM WND DMG BEAUMONT                30.09N 94.14W
01/09/2011                   JEFFERSON          TX   PUBLIC

            PUBLIC REPORTED POWER OUTAGES AND SIDING DAMAGE TO A FEW
            BUILDINGS ALONG COLLEGE STREET IN BEAUMONT

1225 PM     NON-TSTM WND DMG BEAUMONT                30.09N 94.14W
01/09/2011                   JEFFERSON          TX   UTILITY COMPANY

            ENTERGY REPORTED UP TO 4000 CUSTOMERS WITHOUT POWER
            THROUGHOUT JEFFERSON COUNTY

&&

SHAMBURGER
Local storm report, Jan 9, 1:26 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
126 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     NON-TSTM WND GST 20 S JOHNSON BAYOU      29.48N 93.64W
01/09/2011  M60.00 MPH       GMZ450             LA   AWOS

            OIL RIG KVBS MEASURED SUSTAINED WINDS OF 51 MPH WITH A
            PEAK WIND GUST OF 60 MPH.

&&

SHAMBURGER
Special weather statement, Jan 9, 2:00 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CST SUN JAN 9 2011

LAZ041>045-051>055-TXZ215-216-100000-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
200 PM CST SUN JAN 9 2011

...HIGH WIND EVENT ONGOING ALONG AND SOUTH OF THE I-10 CORRIDOR...

A WAKE LOW PRESSURE SYSTEM MOVING ACROSS THE AREA IS BRINGING
STRONG EAST WINDS TO AREAS OF COASTAL SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA THIS AFTERNOON...INCLUDING THE BEAUMONT/PORT
ARTHUR AND LAKE CHARLES AREAS. THESE WINDS WILL CONTINUE SPREADING
EASTWARD INTO ACADIANA AND AFFECT THE LAFAYETTE...NEW IBERIA...AND
MORGAN CITY AREAS LATER THIS AFTERNOON.

SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH
WILL BE POSSIBLE FOR A COUPLE OF HOURS THIS AFTERNOON UNTIL WINDS
SUBSIDE THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE
LATEST UPDATES ON THIS HIGH WIND SITUATION.

SHAMBURGER
Special weather statement, Jan 9, 2:05 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CST SUN JAN 9 2011

LAZ041>045-051>055-TXZ215-216-100000-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
205 PM CST SUN JAN 9 2011

...HIGH WIND EVENT ONGOING ALONG AND SOUTH OF THE I-10 CORRIDOR...

A WAKE LOW PRESSURE SYSTEM MOVING ACROSS THE AREA IS BRINGING
STRONG EAST WINDS TO AREAS OF COASTAL SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA THIS AFTERNOON...INCLUDING THE BEAUMONT/PORT
ARTHUR AND LAKE CHARLES AREAS. THESE WINDS WILL CONTINUE SPREADING
EASTWARD INTO ACADIANA AND AFFECT THE LAFAYETTE...NEW IBERIA...AND
MORGAN CITY AREAS LATER THIS AFTERNOON.

SUSTAINED EAST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH
WILL BE POSSIBLE FOR A COUPLE OF HOURS THIS AFTERNOON UNTIL WINDS
SUBSIDE AROUND SUNSET. THESE WINDS MAY CAUSE ADDITIONAL SCATTERED
POWER OUTAGES...DOWNED TREE LIMBS...AND OTHER MINOR DAMAGE.

STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR THE
LATEST UPDATES ON THIS HIGH WIND SITUATION.

SHAMBURGER
Local storm report, Jan 9, 2:07 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
207 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     NON-TSTM WND GST 6 SSW LAKE CHARLES      30.12N 93.23W
01/09/2011  M44 MPH          CALCASIEU          LA   ASOS

            KLCH ASOS MEASURED WIND GUST TO 44 MPH.

&&

MOGGED
Local storm report, Jan 9, 2:13 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
213 PM CST SUN JAN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     NON-TSTM WND DMG CARLYSS                 30.18N 93.37W
01/09/2011                   CALCASIEU          LA   UTILITY COMPANY

            ENTERGY REPORTED POWER OUTAGES ACROSS MOST OF CARLYSS.

1257 PM     NON-TSTM WND DMG HACKBERRY               29.97N 93.43W
01/09/2011                   CAMERON            LA   UTILITY COMPANY

            ENTERGY REPORTED POWER OUTAGES ACROSS ALL OF HACKBERRY
            AND AREAS TO THE NORTH.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 8:38 AM CSTSpecial Marine WarningLCH52 min
Jan 9, 9:31 AM CSTSpecial Marine WarningLCH119 min
Jan 9, 11:29 AM CSTSpecial Marine WarningLCH2 hr

Nearby

Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.